Oklahoma, 2022

Hail in Oklahoma, July 2, 2022

July 2, 2022 · NWS OUN · 1 event in 1 county or zone

Scattered thunderstorms developed across northern Oklahoma during the afternoon of the 2nd, with an isolated report of large hail received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered thunderstorms developed across northern Oklahoma during the afternoon of the 2nd, with an isolated report of large hail received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 1:52 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 2, 1:52 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
252 PM CDT Sat Jul 2 2022

...New LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 114 PM CDT Sat Jul 2 2022

Scattered showers and thunderstorms are expected to develop later
this afternoon along a remnant surface boundary/outflow across
northern and west central OK. Enough instability should support
some occasional robust updrafts but little deep shear will likely
keep organization to a minimum. Strong wind gusts will be the
main threat. It's unclear how long this activity will persist
through tonight. Lack of sufficient lift and no significant LLJ
will be a problem but if a cluster can develop with an attendant
cold pool they might make it into the early morning hours. Have
pulled mentionable PoPs further south through tonight to account
for the aforementioned possibility. For tomorrow, the southern
half of the FA may be favored for diurnal moist convection as
tropical "debris" lifts northward across west central TX.
Otherwise, it will continue to become muggier and warmer for most
of the area under the subtropical ridge. A heat advisory may be
needed near the Red River valley counties where heat index will
rise above 105.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 251 PM CDT Sat Jul 2 2022

With the diminishing precipitation chances through Sunday, the
weather will remain mostly dry Sunday night through early next week.
An upper level ridge will continue to shift westward from the
southeast US to over the region, which will continue to support dry
and above seasonable average conditions. Temperatures will gradually
increase into next week, with widespread 100s for high temperatures
expected. Heat will continue being an increasing concern, with
dewpoints continuing in the 60s and a gradual increase into the 70s
across southeastern and central Oklahoma.

Precipitation chances this next week continue to be small, with the
best chance still appearing to be Wednesday night into Thursday in
far northern Oklahoma. A shortwave develops within the ridging upper
level pattern, which could be enough to develop some showers and
thunderstorms. These storms will mainly be confined to Kansas,
however there is a slight chance that they might extend down into
northern Oklahoma. There may be some additional perturbations that
develop within the ridging flow through the rest of the week with
low chances of precip, however conditions will likely remain dry
across the region.

Zwink

&&

.AVIATION...
(18Z TAFS)
Issued at 114 PM CDT Sat Jul 2 2022

Scattered showers and thunderstorms are expected to develop later
this afternoon, and perhaps continue through this evening, mainly
across northern and west central OK. Have included PROB30 and
tempos to account for this at WWR and PNC respectively. They could
near CSM also. Cigs will remain VFR but visby could drop into MVFR
under heavy downpours. Winds will generally remain light and
southeasterly.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  96  76  98 /  20  20   0   0
Hobart OK         75 100  75 100 /  30  20   0   0
Wichita Falls TX  75 100  77 101 /  10  20   0   0
Gage OK           72  98  74  98 /  40  20   0   0
Ponca City OK     73  95  76 101 /  30  20   0   0
Durant OK         74  96  76  98 /  10  40   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...03
LONG TERM....50
AVIATION...03
Hazardous weather outlook, Jul 2, 10:29 AM CST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1129 AM CDT Sat Jul 2 2022

OKZ004>048-050>052-TXZ083>090-031630-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1129 AM CDT Sat Jul 2 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Strong to severe thunderstorms will be possible across northern
Oklahoma late this afternoon and tonight. Wind gusts over 50 mph
and hail up to the size of quarters will be possible with the
strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms will be possible across parts of south central and
southeast Oklahoma Sunday. Thunderstorm chances will then return
across northern Oklahoma on Tuesday and Wednesday nights.

.Heat...
Hot weather returns next week with triple digit temperatures and
even higher heat index values.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 2, 3:43 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Norman OK
443 PM CDT Sat Jul 2 2022

OKZ012-022215-
Garfield OK-
443 PM CDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of central Garfield
County through 515 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Vance Air Force Base, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Enid, Breckenridge, Fairmont, Carrier, Vance Air Force Base and North
Enid.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3633 9798 3647 9803 3656 9773 3632 9768
TIME...MOT...LOC 2143Z 261DEG 13KT 3640 9796

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

WR
Special weather statement, Jul 2, 3:52 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Norman OK
452 PM CDT Sat Jul 2 2022

OKZ021-033-034-022215-
Harmon OK-Beckham OK-Greer OK-
452 PM CDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of northern Harmon,
northwestern Greer and southwestern Beckham Counties through 515 PM
CDT...

At 451 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Vinson. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Delhi, Vinson and Madge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3506 10000 3524 9969 3498 9953 3485 10000
TIME...MOT...LOC 2151Z 041DEG 2KT 3502 9984

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

WR

The radar

The Vance AFB radar (KVNX), 39 km away, was scanning. The volume nearest the first event began at 22:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Garfield

When
July 2, 4:02 PM CST
Where
Garfield County, 1.38 mi N of North Enid
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.460, -97.870

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045221.